Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Atlanta, GA

January 21, 2010Crisp County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jan 21, 2010, 7:51 AM EST for Crisp County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 7:51 AM EST (12:51 UTC)
Expired
Jan 21, 2010, 1:45 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 8:30 AM ESTFLASH FLOOD2 Se Cordele, GACEDAR CREEK IN THE CEDAR CREEK SUBDIVISION WAS FLOODING YARDS OF HOMES. THE WATER LEVEL WAS APPROACHING FOUNDATIONS OF HOMES AND RESIDENTIAL ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 654 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
654 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WGUS52 KFFC 211251
FFWFFC
GAC081-211845-
/O.NEW.KFFC.FF.W.0001.100121T1251Z-100121T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRISP COUNTY IN CENTRAL GEORGIA

* UNTIL 145 PM EST THURSDAY

* AT 742 AM EST...CRISP COUNTY OFFICIALS REPORTED SOME FLOODING 
  OF ROADS IN THE CORDELE AREA AND CEDAR CREEK WAS BEGINNING TO 
  SPILL OUT OF ITS BANKS INTO YARDS IN THE CEDAR CREEK SUBDIVISION.

  RAINFALL AMOUNTS UP TO 2 INCHES HAVE ALREADY OCCURRED THIS 
  MORNING AND ANOTHER INCH OF RAIN IS EXPECTED THROUGH THE
  REMAINDER OF TODAY. THIS WILL TEND TO INCREASE THE FLOODING ON
  AREA CREEKS AND ROADS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDELE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3181 8385 3183 8387 3184 8393 3186 8395
      3194 8393 3203 8395 3202 8361 3186 8361
      3185 8360 3180 8360 3180 8380

$$

16
2 follow-up statements
566 
WGUS72 KFFC 211455
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EST THU JAN 21 2010

GAC081-211845-
/O.CON.KFFC.FF.W.0001.000000T0000Z-100121T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRISP GA-
955 AM EST THU JAN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR 
   CRISP COUNTY...

AT 945 AM EST...CRISP COUNTY OFFICIALS CONTINUED TO REPORT AREAS
OF MINOR FLOODING IN THE CORDELE AREA AS WELL AS NORTH AND SOUTH 
PORTIONS OF THE COUNTY. CEDAR CREEK AND THE LAKE IN THE CEDAR 
CREEK SUBDIVISION WERE FLOODING YARDS AND THE WATER LEVEL WAS 
APPROACHING FOUNDATIONS OF SOME HOMES AND RESIDENTIAL ROADS.
SEVERAL ROADS IN THE CORDELE AREA ARE EITHER TEMPORARILY CLOSED
DUE TO STREET FLOODING OR HAVE ONE LANE OPEN.

RAINFALL AMOUNTS AROUND 2.5 INCHES HAVE OCCURRED DURING THE PAST 
12 HOURS. ANOTHER HALF INCH OF RAIN IS EXPECTED THROUGH NOON WITH A 
FEW SHOWERS OR ISOLATED THUNDERSTORM STILL POSSIBLE THIS AFTERNOON. 
THIS ADDITIONAL RAIN MAY INCREASE THE CURRENT LEVEL OF FLOODING ON
AREA CREEKS AND ROADS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDELE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3181 8385 3183 8387 3184 8393 3186 8395
      3194 8393 3203 8395 3202 8361 3186 8361
      3185 8360 3180 8360 3180 8380

$$

16
361 
WGUS72 KFFC 211753
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 PM EST THU JAN 21 2010

GAC081-211845-
/O.CON.KFFC.FF.W.0001.000000T0000Z-100121T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRISP GA-
1253 PM EST THU JAN 21 2010

...A FLASH FLOOD WARNING FOR CRISP COUNTY WILL BE ALLOWED TO EXPIRE
AT 145 PM EST...

AT 1245 PM EST...CRISP COUNTY EMERGENCY MANAGEMENT CONTINUED TO 
REPORT AREAS OF MINOR FLOODING IN THE CORDELE AREA AS WELL AS NORTH 
AND SOUTH PORTIONS OF THE COUNTY. CEDAR CREEK AND THE LAKE IN THE 
CEDAR CREEK SUBDIVISION WERE FLOODING YARDS...CRAWL SPACES OF A FEW 
HOMES AND PORTIONS OF RESIDENTIAL ROADS. 

A FEW ROADS IN THE CORDELE AREA WERE STILL TEMPORARILY CLOSED DUE TO 
STREET FLOODING OR HAVE ONE LANE OPEN. THE FLOODING APPEARS TO HAVE 
CREST AND THE WATER WILL RECEDE FOR THE REST OF THE AFTERNOON.

RAINFALL AMOUNTS AROUND 3 INCHES OCCURRED DURING LAST NIGHT AND THIS 
MORNING. DRIER AIR IS QUICKLY FLOWING INTO GEORGIA SO ONLY AN 
ISOLATED SHOWER OR TWO WILL BE POSSIBLE FOR THE REMAINDER OF THE DAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDELE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3181 8385 3183 8387 3184 8393 3186 8395
      3194 8393 3203 8395 3202 8361 3186 8361
      3185 8360 3180 8360 3180 8380

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 5:36 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 21, 5:36 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 AM EST THU JAN 21 2010

.SHORT TERM /TODAY THROUGH SATURDAY/...
LATEST ANALYSIS SHOWS THE SURFACE LOW OVER EASTERN OK...AND
PROGGED TO PUSH EASTWARD ACROSS THE TN VALLEY THROUGH FRIDAY.
REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS WITH SOME EMBEDDED
THUNDERSTORMS STRETCHING ACROSS SOUTH ALABAMA AND NW FL...AND
TRAINING EASTWARD ACROSS THE SW AND SOUTH CENTRAL PORTIONS OF THE
FORECAST AREA. THIS ACTIVITY IS BEING DRIVEN BY A STRONG UPPER
DISTURBANCE PUSHING ACROSS AL. ANOTHER VORT MAX IS SPARKING STRONG
THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM MOIST AIR
IS BEING FOCUSED. THIS WILL ALL SPREAD EASTWARD TODAY... SETTING
THE STAGE FOR ANOTHER HEAVY RAIN EVENT WHERE 2 TO 3 INCHES ARE
LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE FLOOD WATCH AREA.
THE TIMING AND LOCATION OF THE FLOOD WATCH STILL LOOKS GOOD...SO
NO CHANGES ANTICIPATED AT THIS TIME. HOWEVER...WOULD NOT BE SURPRISE
TO SEE 1 TO 2 INCHES OF RAINFALL ACROSS NORTH GA WITH SOME MINOR
FLOOD PROBLEMS. SO FAR...THE HEAVIER RAINFALL AMOUNTS HAVE BEEN
FOCUSED OVER THE SW ZONES...GENERALLY ALONG AND SOUTH OF A COLUMBUS
TO OGLETHORPE LINE...WHERE ABOUT 1/2 TO 1 INCH OF RAINFALL HAS
FALLEN OVER THE LAST 6 HOURS. EXPECT THE ACTIVITY OVER SOUTH AL TO
CONTINUE TRAINING ACROSS THE SOUTHERN HALF OF THE FORECAST THROUGH
THE MORNING HOURS. THEN THE STORM ACTIVITY OVER MS ARRIVES DURING
DAYTIME HEATING...AND BRINGS ANOTHER ROUND OF HEAVY RAIN AND
STRONG STORMS TO THE AREA DURING THE AFTERNOON. MODELS SHOW ABOUT
500-1000 MUCAPE OR 200-800 MLCAPE NOSING UP OVER THE SOUTHERN HALF
OF THE FORECAST AREA THIS AFTERNOON WHILE DEEP LAYER SHEAR...COURTESY
OF A 50KT LLJ...HELP PRODUCE 200+ HELICITY. AS A RESULT...SPC HAS
PLACED A SLIGHT RISK AREA OVER THE SOUTHERN THIRD OF THE FORECAST
AREA...GENERALLY ALONG AND SOUTH OF A HAMILTON TO DUBLIN LINE.
HOWEVER...THE SEVERE STORM THREAT COULD PUSH NORTH OF THIS LINE AS
MODERATE CAPES ARE NOTED PUSHING AS FAR NORTH AS A WEST POINT TO
MILLEDGEVILLE LINE. NORTH OF THIS LINE...A COOLER...MORE STABLE
AIR MASS WILL HINDER STRONG STORM DEVELOPMENT. IT STILL APPEARS
LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN SEVERE STORM
THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH
SUCH MODERATELY HIGH HELICITY.

OTHERWISE... STILL EXPECT A DRY SLOT TO ADVECT UP FROM THE SW AND
BRING AN END THE HEAVY RAIN AND SEVERE STORM THREAT BY EARLY EVENING.
SOME LIGHT RAIN MAY LINGER TONIGHT...ESPECIALLY ACROSS NORTH GA
WHERE DEEP WRAP AROUND MOISTURE IS ENHANCED BY THE UPPER LOW
MOVING ACROSS KY. A DRY NW FLOW ALOFT BECOMES ESTABLISHED BY EARLY
FRIDAY MORNING...BRINGING AN END TO THE RAIN. ALTHOUGH SOME LINGERING
WRAP AROUND CLOUDS MAY PRODUCE A FEW SPRINKLES ACROSS NORTH GA ON
FRIDAY. AMPLE CLOUDS AND RAIN HAVE WARRANTED LEANING TOWARD THE
COOLER MET HIGHS TODAY. THEN TOOK MAINLY A MAV AND MET BLEND FOR
THE REMAINING PERIODS.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY WEAKEN ITS GRIP SATURDAY NIGHT AS
ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF THE CENTRAL PLAINS. THIS
LOW TRACKS FAR TO THE NORTH AND DRAGS A TRAILING COLD FRONT ACROSS
THE STATE ON SUNDAY. ALTHOUGH STILL EXPECTING MAINLY SHOWERS WITH
THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND WEAKENS...WILL
CONTINUE TO WORD FOR ISOLATED THUNDERSTORMS ON SUNDAY DURING
DAYTIME HEATING. A SERIES OF VORT MAXES SWINGING THRU A DEEP LONG
WAVE UPPER TROUGH WILL KEEP CLOUDS AND A SLIGHT CHANCE OF RAIN IN
THE FORECAST NORTH AND EAST ON MONDAY. OTHERWISE...EXPECT HIGH
PRESSURE TO PRODUCE MUCH COOLER AND DRIER CONDITIONS FOR TUESDAY
AND WEDNESDAY.

&&

.AVIATION...
SE WINDS 6-12KTS EXPECTED TODAY AS RAIN AND ISOLATED THUNDERSTORMS
MOVE IN ACROSS THE AREA. CEILINGS WILL BE VARIABLE TODAY BUT STAYING
IN THE IFR TO LIFR RANGE. NOT EXPECTING CEILINGS TO GET INTO THE
MVFR RANGE UNTIL AFTER 00Z. RAIN SHOULD CONTINUE THROUGH 00Z ALSO.
VSBYS WILL BE UP AND DOWN ALSO BUT SHOULD STAY IN THE IFR TO MVFR
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  39  53  38  55 / 100  40   5   5  10
ATLANTA         58  42  55  38  56 / 100  20   0   5  10
BLAIRSVILLE     52  38  50  34  49 / 100  60  20   5  10
CARTERSVILLE    58  41  54  38  56 / 100  20   0   5  10
COLUMBUS        64  48  63  41  60 / 100  10   0   5  10
GAINESVILLE     56  39  52  38  54 / 100  50   5   5  10
MACON           62  44  60  39  59 / 100  20   0   5   5
ROME            57  43  55  38  57 / 100  30   5   5  10
PEACHTREE CITY  59  40  55  37  56 / 100  20   0   5  10
VIDALIA         64  49  62  41  64 / 100  40   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Jan 21, 5:41 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 AM EST THU JAN 21 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
541 AM EST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING.

MINOR FLOODING EXPECTED THIS AFTERNOON AND TONIGHT

.SYNOPSIS...
THERE IS A SURFACE LOW PRESSURE CENTER OVER EASTERN OKLAHOMA WHICH
IS EXPECTED TO MOVE EASTWARD ACROSS THE TENNESSEE VALLEY THROUGH
FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING...GUSTY WINDS...LARGE HAIL...HEAVY RAIN...AND SOME
MINOR FLOODING. THE BEST LOCATION FOR ANY SEVERE STORMS TO OCCUR WILL BE
GENERALLY ALONG AND SOUTH OF A WEST POINT TO MILLEDGEVILLE LINE THIS
AFTERNOON AND EARLY EVENING.

.DISCUSSION...
SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ARE STRETCHING ACROSS SOUTH
ALABAMA AND NW FL THIS MORNING. THIS ACTIVITY IS BEING DRIVEN BY A
STRONG UPPER DISTURBANCE OVER AL. ANOTHER VORT MAX IS SPARKING
STRONG THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM
MOIST AIR IS BEING FOCUSED. THIS WILL ALL SPREAD NORTHEASTWARD TODAY
DURING DAYTIME HEATING. INSTABILITIES WILL INCREASES ACROSS THE
AREA WITH 500-1000 MUCAPE NOSING UP OVER THE SOUTHERN HALF OF THE
FORECAST AREA THIS AFTERNOON ALONG WITH SOME DEEP LAYER
SHEAR...COURTESY OF A 50KT LOW LEVEL JET WHICH WILL HELP PRODUCE 200+
HELICITY VALUES. AS A RESULT WE CAN EXPECT ISOLATED SEVERE STORMS
WITH SOME MINOR FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 21, 4:46 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 AM EST THU JAN 21 2010

GAZ078>081-089>095-102>106-211200-
446 AM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...SUMTER...
WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE...
MARION...MUSCOGEE...HOUSTON...PEACH...CRAWFORD...HARRIS...TALBOT AND
DOOLY COUNTIES UNTIL 700 AM EST...

AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS...
GENERALLY SOUTH AND WEST OF A HAMILTON TO PERRY TO CORDELE LINE.
THIS AREA OF SHOWERS AND THUNDERSTORMS IS MOVING EAST AND NORTHEAST
AT 35 MPH...AND WILL CONTINUE TO TRAIN OVER THE ALERT AREA.

RAINFALL AMOUNTS OF ONE TO ONE HALF INCH HAVE ALREADY FALLEN OVER
THIS AREA SINCE MIDNIGHT...AND AN ADDITIONAL ONE HALF TO ONE INCH OF
RAINFALL IS POSSIBLE THROUGH 700 AM THIS MORNING.

RUNOFF FROM THESE SHOWERS AND THUNDERSTORMS COULD CAUSE SIGNIFICANT
RISES AND MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND ACROSS
LOW LYING...FLOOD PRONE AREAS...TO INCLUDE ROADS AND UNDERPASSES.

DRIVERS SHOULD USE CAUTION AS HEAVY RAINFALL WILL REDUCE
VISIBILITIES... AND CAUSE PONDING OF WATER ON ROADWAYS.

REMEMBER...DO NOT DRIVE YOUR VEHICLE ACROSS WATER COVERED ROADWAYS.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:26 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Harris, Heard, Meriwether, Troup49 min
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDooly27 hr
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox26 days
Jan 21, 11:16 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee18 hr
Jan 21, 6:18 PM ESTRiver Flood WarningFFCSumter8 hr

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.